Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 196, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 10, 2019, 1:37 PM CDT for Wayne County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2019, 1:37 PM CDT (18:37 UTC)
- Expired
- Jul 10, 2019, 2:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wayne County, MO
The radar
The Paducah radar (KPAH), 150 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.6 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1344 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:51 AM CDT, 10 hours 46 minutes earlier.
Area forecast discussion, Jul 10, 2:51 AM CDT, 10 hours 46 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
251 AM CDT Wed Jul 10 2019
.SHORT TERM...(Today through Friday night)
Issued at 245 AM CDT Wed Jul 10 2019
Heat indices yesterday ranged into the triple digits, with highs
in the lower 90s and dew points in the lower to mid 70s. For
today, with temperatures in the lower to mid 90s, and dew points
more consistently in the mid 70s, we'll see almost area-wide heat
indices reach Advisory thresholds around 105. The exception will
be our far eastern counties, where another afternoon of lower
90s/lower-mid 70s will translate to heat indices more like
yesterdays, i.e. just below Advisory criteria but perhaps still
reaching into the triple digits/worthy of mention as a hazard.
The only relief from the heat will come from thunderstorms, as a
cold front approaches from the northwest. Diurnal heating will
provide the best chance time period from late this afternoon into
early this evening, and that is when the front nears/enters our
northwest counties. This combo of best heat/moisture supply during
these hours of max parcel buoyancy with frontal assisted lift
yields the best chance of strong to potentially severe (marginal
risk) storms...damaging winds being the primary anticipated hazard.
As the front slowly makes its passage across the FA tonight into
Thursday, we'll see storms chances linger in the east, as the
punch thru of the upper trof eventually propels the front on thru
the entirety of the FA and brings drier air in from the northwest.
This will effectively cut off pops from northwest to southeast
by tmrw night, with more comfortable dew points in the mid 60s
working across the FA by Friday. That brings a pleasant end to the
stifling heat, and storm chances, for the close of the work week.
.LONG TERM...(Saturday through Tuesday)
Issued at 245 AM CDT Wed Jul 10 2019
Models are in fair agreement for the extended with some slight
divergence in solutions next week.
High pressure will be in place at the surface by this weekend. This
will keep temperature near 90 degrees this weekend. Dewpoints
still largely in the 60s will keep heat index values at or below
the century mark this weekend.
There is a low developing near the FL panhandle and the models
are indicating this will drift southwest over the Gulf and develop
into a tropical depression. They differ slightly with trajectory
and timing but they still bring it up the Mississippi Valley or
just west of it and influence the weather over the lower Ohio
Valley early next week. The ECMWF brings it straight up the
Mississippi Valley and brings rain to the area as early as Monday.
The GFS has the path slightly farther west of the Mississippi
Valley but still brings in rain by Monday. The Canadian is much
slower and weaker with this scenario but has a similar path. Right
now the blend is still keeping temperatures in the 90s for next
week but with cloud cover and rain we might see some changes with
temperatures next week in future runs. We will have to monitor
this closely as it is so far out things usually change as we near
the possible event.
&&
.AVIATION...
Issued at 245 AM CDT Wed Jul 10 2019
Patchy pre dawn fog may offer temporary restrictions at select
terminals, otherwise, generally VFR conditions are forecast.
Diurnal cu in the lower VFR range are anticipated again, below
scattered to at times broken mid or high clouds. Thunderstorm
chances with attendant restrictions will increase some as a cold
front approaches from the northwest today, and starts to make
passage tonight, but such chances are low enough to be precluded
from the terminals at this writing.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory from 10 AM this morning to 7 PM CDT this evening
for ILZ075>078-080>094.
MO...Heat Advisory from 10 AM this morning to 7 PM CDT this evening
for MOZ076-086-087-100-107>112-114.
IN...Heat Advisory from 10 AM this morning to 7 PM CDT this evening
for INZ081-085-086.
KY...Heat Advisory from 10 AM this morning to 7 PM CDT this evening
for KYZ001>010-014.
&&Hazardous weather outlook, Jul 10, 4:26 AM CDT, 9 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 426 AM CDT Wed Jul 10 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 426 AM CDT Wed Jul 10 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight There is a chance of thunderstorms today and tonight, with the best chance of storms, including strong storms, occurring during the peak heating hours of the late afternoon and early evening. Damaging winds are the primary storm hazard should a strong or severe storm occur. Otherwise, locally heavy rain and lightning are the primary anticipated storm hazards. A heat advisory is in effect for much of the area today. Refer to the advisory for details. The latest river flood warnings and statements reference details on continued river flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Lingering thunderstorm chances Thursday include heavy rain and lightning as the primary storm hazards. Minimal storm chances return again Monday and Tuesday, mainly during the heating hours of the afternoon. Locally heavy rain will be the primary storm hazard Monday and Tuesday. Continue to reference river flood warnings and statements for detailed river flood information. .SPOTTER INFORMATION STATEMENT... Spotters should maintain alert status in case their activation is requested later today.
In the hours before
Special weather statement, Jul 10, 10:11 AM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1011 AM CDT Wed Jul 10 2019 INZ082-087-088-KYZ011>013-015>022-110000- PIKE-WARRICK-SPENCER-LYON-TRIGG-CALDWELL-WEBSTER-HOPKINS- CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF PETERSBURG, BOONVILLE, ROCKPORT, EDDYVILLE, CADIZ, PRINCETON, DIXON, MADISONVILLE, HOPKINSVILLE, HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, AND ELKTON 1011 AM CDT Wed Jul 10 2019 ...Hot and very humid conditions for the rest of today... Afternoon peak heat index values will be well into the 100 to 105 degree range, through about 7 PM, as highs reach into the lower to mid 90s with high humidity. Isolated thunderstorms may provide temporary relief for some. 08
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:26 AM CDT | Heat Advisory | PAH | Ballard, Calloway, Carlisle, Crittenden, Fulton, Graves and 5 more | 17 hr |
| Jul 10, 12:57 PM CDT | Areal Flood Advisory | PAH | Crittenden | 113 min |
| Jul 10, 1:16 PM CDT | Areal Flood Advisory | PAH | Calloway | 97 min |
| Jul 10, 1:53 PM CDT | Areal Flood Advisory | PAH | Caldwell, Livingston, Lyon | 3 hr |
| Jul 10, 2:18 PM CDT | Areal Flood Advisory | PAH | Hopkins | 3 hr |
| Jul 10, 2:25 PM CDT | Flash Flood Warning | PAH | Hopkins | 2 hr |
| Jul 10, 2:39 PM CDT | Flash Flood Warning | PAH | Graves, Livingston, McCracken, Marshall | 2 hr |
| Jul 10, 2:51 PM CDT | Special Weather Statement | PAH | Marshall | 39 min |
| Jul 10, 3:18 PM CDT | Flash Flood Warning | PAH | McCracken | 3 hr |
| Jul 10, 3:44 PM CDT | Special Weather Statement | PAH | McCracken | 46 min |
| Jul 10, 3:45 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Graves, McCracken | 30 min |
| Jul 10, 4:37 PM CDT | Areal Flood Advisory | PAH | Ballard | 3 hr |
| Jul 10, 4:35 PM CDT | Special Weather Statement | PAH | Johnson | 40 min |
| Jul 10, 5:27 PM CDT | Special Weather Statement | PAH | Alexander | 48 min |
| Jul 10, 6:24 PM CDT | Special Weather Statement | PAH | Jefferson | 36 min |
| Jul 10, 2:11 PM CDT | Areal Flood Advisory | PAH | Wayne | 3 hr |
| Jul 10, 2:53 PM CDT | Special Weather Statement | PAH | Butler, Ripley | 52 min |
| Jul 10, 3:15 PM CDT | Flash Flood Warning | PAH | Butler, Ripley | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.